Alert archive / California / Wind Advisories in 2016

Wind Advisory 2, NWS Hanford, CA

January 5, 2016

NWS Hanford, CA issued this wind advisory at Jan 5, 2016, 12:13 PM PST. It took effect at Jan 6, 2016, 6:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 12:13 PM PST (20:13 UTC)
In effect from
Jan 6, 2016, 6:00 AM PST
Expired
Jan 6, 2016, 4:00 PM PST
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

789 
WWUS76 KHNX 052013
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1213 PM PST TUE JAN 5 2016

CAZ089-090-060600-
/O.NEW.KHNX.WI.Y.0002.160106T1800Z-160107T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA
1213 PM PST TUE JAN 5 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS INCREASING BY LATE WEDNESDAY MORNING AND
  CONTINUING UNTIL WEDNESDAY EVENING.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. HIGHWAYS
  AFFECTED INCLUDE HIGHWAYS 99...140 AND 152 AS WELL AS INTERSTATE
  5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
3 follow-up statements
418 
WWUS76 KHNX 060607
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1007 PM PST TUE JAN 5 2016

CAZ089-090-061415-
/O.CON.KHNX.WI.Y.0002.160106T1800Z-160107T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA
1007 PM PST TUE JAN 5 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
WEDNESDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS INCREASING BY LATE WEDNESDAY MORNING AND 
  CONTINUING UNTIL WEDNESDAY EVENING.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. 
  HIGHWAYS AFFECTED INCLUDE HIGHWAYS 99...140 AND 152 AS WELL AS 
  INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DUDLEY
136 
WWUS76 KHNX 061020
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
220 AM PST WED JAN 6 2016

CAZ089-090-061830-
/O.EXT.KHNX.WI.Y.0002.160106T1400Z-160107T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA
220 AM PST WED JAN 6 2016

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS INCREASING EARLY WEDNESDAY MORNING AND CONTINUING
  INTO THE AFTERNOON.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. 
  HIGHWAYS AFFECTED INCLUDE HIGHWAYS 99...140 AND 152 AS WELL AS 
  INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
218 
WWUS76 KHNX 061821
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1021 AM PST WED JAN 6 2016

CAZ089-090-070000-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-160107T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA
1021 AM PST WED JAN 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS INCREASING EARLY WEDNESDAY MORNING AND 
  CONTINUING INTO THE AFTERNOON.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. 
  HIGHWAYS AFFECTED INCLUDE HIGHWAYS 99...140 AND 152 AS WELL AS 
  INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 3:30 AM PST, 8 hours 43 minutes earlier.

Area forecast discussion, Jan 5, 3:30 AM PST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
330 AM PST TUE JAN 5 2016

.SYNOPSIS...
A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO
AREA THROUGH THIS TUESDAY EVENING. A SUCCESSION OF STORM SYSTEMS
TRACKING EASTWARD FROM THE PACIFIC WILL FOLLOW AND BRING WET WEATHER
AT TIMES TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR FOR THE
REMAINDER OF THE WEEK.

&&

.DISCUSSION...
UNSETTLED CONDITIONS CONTINUE ACROSS THE CENTRAL CALIFORNIA
INTERIOR AS THE ANOTHER IN A SERIES OF STORMS PUSH THROUGH THE
WEST COAST. THE CURRENT STORM IS PROGGED AS ONE OF THE STRONGER
STORMS WITH SIGNIFICANT PRECIPITATION. WHILE THE HIGHER RADAR
RETURNS HAVE BEEN MOVING THROUGH NORTHERN CALIFORNIA...SOME HIGHER
REFLECTIVITY VALUES HAVE BEEN OBSERVED OVER THE NORTH END OF THE
DISTRICT AROUND MERCED...MARIPOSA AND MADERA COUNTIES...ALONG WITH
YOSEMITE NP. GAUGE VALUES FOR THE LAST 24 HOURS RANGE FROM ABOUT
A QUARTER OF AN INCH NEAR LOS BANOS TO A FEW HUNDREDTHS OF AN INCH
GOING DOWN TOWARD FRESNO/CLOVIS. EVEN LIGHTER AMOUNTS HAVE BEEN
SEEN IN TULARE AND KERN COUNTIES.

ASSOCIATED COLD FRONT WITH THE CURRENT STORM APPROACHING THE BAY
AREA THIS MORNING AND EXPECTED TO PUSH THROUGH THE DISTRICT ABOUT
MID-DAY. THEREFORE...WILL EXPECT AN INCREASE IN BOTH PRECIP RATES
AND COVERAGE ACROSS CENTRAL CALIFORNIA. BY MID-DAY...MODEL
CONVECTIVE INDEX SHOW A TREND TOWARD MORE INSTABILITY AS
THUNDERSTORMS MAY BE POSSIBLE FROM NEAR NOON TO JUST AFTER SUNSET.
WILL MENTION A CHANCE OF THUNDERSTORMS OVER THE VALLEY...NORTH OF
BAKERSFIELD...AND ADJACENT FOOTHILLS. WHILE MODELS SHOW THE UPPER
AIR PATTERN AS A SPLIT FLOW DISTURBANCE...ENOUGH ENERGY SHOULD
SWEEP THE DISTRICT TO FIRE UP AFTERNOON CONVECTION. IN ADDITION...
THE DISTRICT WILL NOT HAVE MUCH UPPER LEVEL SUPPORT AS THE LEFT
FRONT QUAD OF A +130KT JET MOVES THROUGH SOUTHERN CALIFORNIA.
YET...THE EDGE OF A ATMOSPHERIC RIVER WILL RESIDE OVER THE COASTAL
AREAS OF CENTRAL CALIFORNIA FOR HIGHER THEN NORMAL PRECIP-WATER.
UPPER AIR OBSERVATIONS FROM OAKLAND AND VANDENBERG BOTH SHOWED
HIGHER THEN NORMAL PRECIP-WATER VALUES...BUT WERE JUST BELOW THE
90TH PERCENTILE. THEREFORE...WILL FOLLOW WEATHER PREDICTION
CENTER GUIDANCE AND EXPECT HEAVY MOUNTAIN PRECIP WITH MODERATE
AMOUNTS OVER THE LOWER ELEVATIONS. WITH THIS...WILL KEEP THE
WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR TODAY.

AGAIN...THIS IS A SERIES OF STORMS THAT WILL CONTINUE TO AFFECT
CENTRAL CALIFORNIA FOR MUCH OF THE WEEK. THE NEXT STORM TO FOLLOW
WILL PUSH INTO THE AREA ON WEDNESDAY WITH A CONTINUATION OF RAIN
AND MOUNTAIN SNOW. WHILE A BRIEF BREAK IN THE PRECIP MAY OCCUR
EARLY WEDNESDAY...THE PRECIP WILL START AGAIN LATER IN THE DAY.
WHILE THE NEXT STORM WILL HAVE LESS OF A SOUTHERLY COMPONENT...
COLD AIR WILL BEGIN FILTERING TOWARD SOUTHERN CALIFORNIA LATER ON
WEDNESDAY INTO EARLY THURSDAY. BY THAT TIME FRAME...MODELS SHOW
SNOW LEVELS LOWERING TO NEAR 3500 FEET. WHILE REACHING THE UPPER
PORTIONS OF THE SIERRA FOOTHILLS...THIS LEVEL WILL ALSO AFFECT
INTERSTATE 5 IN THE AREA OF THE GRAPEVINE. FRIDAY AFTERNOON MAY
SEE ANOTHER BREAK IN THE WEATHER BEFORE YET ANOTHER STORM HITS THE
AREA ON SATURDAY. WHILE NOT A BLOCK RIDGE...A WEAK RIDGE PATTERN
WILL SET ITSELF UP OVER THE WEST COAST BY THE END OF THE PERIOD ON
MONDAY. AT THAT POINT...MODEL CERTAINTY BEGIN TO LOWER ON THE
LOCATION AND TIMING OF ANOTHER STORM THAT COULD HIT THE TOWARD
MID-WEEK. WILL WAIT FOR BETTER UNCERTAINTY BEFORE ADDING WEATHER
FOR THE NEXT WEEK.

&&

.AVIATION...
AREAS MVFR AND LOCAL IFR OVER THE SAN JOAQUIN VALLEY DUE TO
HAZE...MIST AND RAIN. AREAS OF IFR IN LOW CLOUDS AND MOUNTAIN
OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI
MOUNTAINS....BECOMING WIDESPREAD AND EXTENDING INTO THE SOUTHERN
SIERRA FOOTHILLS BY 15Z TUESDAY. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24
HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-05       71:1927     35:1961     53:1986     20:1949
KFAT 01-06       73:1948     35:1947     53:1901     17:1913
KFAT 01-07       71:1911     36:1888     49:1941     20:1913

KBFL 01-05       74:1921     37:1947     53:1986     21:1949
KBFL 01-06       72:2001     37:1947     53:1978     16:1913
KBFL 01-07       76:1948     40:1983     50:1975     14:1913
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 6000
FEET FOR THE CAZ096-097.

WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 6000
FEET FOR THE CAZ095.

FLASH FLOOD WATCH FROM 7 AM PST THIS MORNING THROUGH THIS
EVENING CAZ093-094-095.

&&

PUBLIC...MOLINA
AVN/FW...DCH
SYNOPSIS...MOLINA

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 5, 4:58 AM PST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
458 AM PST TUE JAN 5 2016

CAZ089>092-060000-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
458 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

* TIMING: THUNDERSTORMS POSSIBLE THIS AFTERNOON.

* LOCATIONS INCLUDE: CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.

* IMPACTS: HEAVY RAIN...GUSTY WINDS...LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-094-060000-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
458 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

* TIMING: THUNDERSTORMS POSSIBLE THIS AFTERNOON.

* LOCATIONS INCLUDE: SOUTHERN SIERRA NEVADA FOOTHILLS.

* IMPACTS: HEAVY RAIN...GUSTY WINDS...LIGHTNING AND SMALL HAIL.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

DCH

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:42 PM PSTFlash Flood WatchHNX22 hr
Jan 5, 12:03 PM PSTWinter Storm WarningHNX40 hr
Jan 5, 12:03 PM PSTWinter Weather AdvisoryHNX40 hr
Jan 5, 3:52 PM PSTSpecial Weather StatementHNXFresno38 min

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.